U.S. doctors online nowAsk doctors free
United Kingdom
A 67-year-old female asked:

Is appetite loss a problem in chemotherapy ? my dad has irinotecan and does not feel like eating so losing weight or is this cancer symptom .

1 doctor answer1 doctor weighed in
Dr. Alejandro Calvo
A Verified Doctoranswered
A US doctor answeredLearn more
Could be either: lack of appetite is a common side effect of chemo, and a common problem in active cancer. When related to chemo, it could get better 7-10 days after chemo. Ask your oncologist about appetite stimulants such as megestrol, Marinol or Periactin (cyproheptadine hydrochloride).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 22, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.